Mississippi, 2006Damaging Wind in Mississippi, August 30, 2006
August 30, 2006 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 30, 1:46 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 30, 1:46 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT WED AUG 30 2006
.DISCUSSION...
THE FRONTAL BOUNDARY HAS STALLED ACROSS EXTREME SOUTHEAST
LOUISIANA AND SOUTH-CENTRAL MISSISSIPPI EARLY THIS AFTERNOON.
ALONG/AHEAD OF THE FRONT SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON. TONIGHT THE FRONT IS EXPECTED TO PUSH
EASTWARD AS THE UPPER-LEVEL TROUGH DIGS INTO THE LOWER MISSISSIPPI
VALLEY. BEHIND THE FRONT DRIER AND SOMEWHAT COOLER TEMPS WILL
DOMINATE THE AREA WITH LOWS DROPPING INTO THE 60S ACROSS THE
AREA. EARLY NEXT WEEK AN UPPER-LEVEL LOW WILL SINK SOUTHWARD INTO
THE MID-MISSISSIPPI VALLEY AND PUSH A COLD FRONT INTO OUR
PCWA...LEADING TO OUR NEXT CHANCE FOR PRECIP.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 88 65 88 / 0 0 0 0
BTR 68 89 66 89 / 0 0 0 0
MSY 74 89 73 89 / 10 0 0 0
GPT 72 89 69 89 / 10 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
25
Hazardous weather outlook, Aug 30, 9:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT WED AUG 30 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1000 AM CDT WED AUG 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THIS AFTERNOON. ALTHOUGH ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS MAY PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF THAT MAY RESULT IN
LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED DURING THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 30, 2:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 PM CDT WED AUG 30 2006
MSZ082-302145-
JACKSON-
347 PM CDT WED AUG 30 2006
...STRONG THUNDERSTORM MOVING ACROSS JACKSON COUNTY...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM BETWEEN VANCLEAVE AND ESCATAWPA...MOVING EAST
AT 15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
VANCLEAVE...AND ALONG INTERSTATE 10 FROM GAUTIER AND MOSS POINT TO
ESCATAWPA THROUGH 445 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE-HALF INCH IN
DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF
35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. BRIEF TORRENTIAL RAINFALL IS
ALSO EXPECTED. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.
Thunderstorm Wind, Jackson
- When
- August 30, 3:00 PM CST
- Where
- Jackson County, 7 mi NE of Moss Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.483, -88.417
Several trees were blown down on Forts Lake Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in West Virginia, August 30, 2006$6.3 million · 2.5 in hail · 14 events
- Lightning Strike in South Carolina, August 30, 2006$500,000 · 1 event
- Hail and Damaging Wind in Mississippi, August 30, 2006$60,000 · 50 kt wind · 3 events
- Damaging Wind in Alabama, August 30, 2006$45,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 30, 2006$20,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, August 30, 20061.25 in hail · 12 events
- Tropical Storm in Georgia, August 30 to 31, 200610 events
- Tropical Storm in South Carolina, August 30 to 31, 20067 events
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Wind in Kentucky, August 30, 2006$7,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531598.